The number of conjugacy classes of elements of the Cremona group of some given finite order
Bulletin de la Société Mathématique de France, Volume 135 (2007) no. 3, p. 419-434

This note presents the study of the conjugacy classes of elements of some given finite order n in the Cremona group of the plane. In particular, it is shown that the number of conjugacy classes is infinite if n is even, n=3 or n=5, and that it is equal to 3 (respectively 9) if n=9 (respectively if n=15) and to 1 for all remaining odd orders. Some precise representative elements of the classes are given.

Cet article présente l’étude des classes de conjugaisons des éléments d’ordre fini n dans le groupe de Cremona du plan. En particulier, il est montré que le nombre de classes de conjugaisons est infini si n est pair, n=3 ou n=5, et que ce nombre est égal à 3 (respectivement 9) si n=9 (respectivement si n=15) et à 1 pour les nombres entiers impairs restant. Des représentants explicites des classes de conjugaisons sont donnés.

DOI : https://doi.org/10.24033/bsmf.2541
Classification:  14E07,  14E05,  20E45
Keywords: Cremona group, birational transformations, conjugacy classes, elements of finite order
@article{BSMF_2007__135_3_419_0,
     author = {Blanc, J\'er\'emy},
     title = {The number of conjugacy classes of elements of the Cremona group of some given finite order},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {135},
     number = {3},
     year = {2007},
     pages = {419-434},
     doi = {10.24033/bsmf.2541},
     mrnumber = {2430188},
     zbl = {1158.14017},
     language = {en},
     url = {http://www.numdam.org/item/BSMF_2007__135_3_419_0}
}
Blanc, Jérémy. The number of conjugacy classes of elements of the Cremona group of some given finite order. Bulletin de la Société Mathématique de France, Volume 135 (2007) no. 3, pp. 419-434. doi : 10.24033/bsmf.2541. http://www.numdam.org/item/BSMF_2007__135_3_419_0/

[1] L. Bayle & A. Beauville - « Birational involutions of 𝐏 2 », Asian J. Math. 4 (2000), p. 11-17, Kodaira's issue. | MR 1802909 | Zbl 1055.14012

[2] A. Beauville & J. Blanc - « On Cremona transformations of prime order », C. R. Math. Acad. Sci. Paris 339 (2004), p. 257-259. | MR 2092009 | Zbl 1062.14017

[3] E. Bertini - « Ricerche sulle trasformazioni univoche involutorie nel piano », Annali di Mat. 8 (1877), p. 244-286. | JFM 09.0578.02

[4] J. Blanc - « Conjugacy classes of affine automorphisms of 𝕂 n and linear automorphisms of n in the Cremona groups », Manuscripta Math. 119 (2006), p. 225-241. | MR 2215969 | Zbl 1093.14017

[5] -, « Finite abelian subgroup of the Cremona group of the plane », Thèse, University of Geneva, 2006, available online at http://www.unige.ch/cyberdocuments/theses2006/BlancJ/meta.html.

[6] -, « Finite abelian subgroups of the Cremona group of the plane », C. R. Math. Acad. Sci. Paris 344 (2007), p. 21-26. | MR 2286582 | Zbl 1111.14003

[7] J. Blanc, I. Pan & T. Vust - « Sur un théorème de Castelnuovo », Bull. Braz. Math. Soc. 39 (2008). | MR 2390684 | Zbl 1139.14014

[8] I. Dolgachev & V. A. Iskovskikh - « Finite subgroups of the plane Cremona group », preprint arXiv:math.AG/0610595. | MR 2641179 | Zbl 1219.14015

[9] T. De Fernex - « On planar Cremona maps of prime order », Nagoya Math. J. 174 (2004), p. 1-28. | MR 2066103 | Zbl 1062.14019

[10] T. De Fernex & L. Ein - « Resolution of indeterminacy of pairs », in Algebraic geometry, de Gruyter, 2002, p. 165-177. | MR 1954063 | Zbl 1098.14008

[11] V. A. Iskovskikh - « Factorization of birational mappings of rational surfaces from the point of view of Mori theory », Uspekhi Mat. Nauk 51 (1996), p. 3-72. | MR 1422227 | Zbl 0914.14005

[12] S. Kantor - Theorie der endlichen Gruppen von eindeutigen Transformationen in der Ebene, Mayer & Müller, Berlin, 1895. | JFM 26.0770.03

[13] J. Kollár - Rational curves on algebraic varieties, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics, vol. 32, Springer, 1996. | MR 1440180 | Zbl 0877.14012

[14] Y. Manin - « Rational surfaces over perfect fields, II », Math. USSR Sbornik 1 (1967), p. 141-168. | Zbl 0182.23701

[15] J-P. Serre - Corps locaux, Publications de l'Université de Nancago, vol. VIII, Hermann, 1968, Deuxième édition, Publications de l'Université de Nancago, No. VIII. | MR 354618 | Zbl 0137.02601

[16] A. Wiman - « Zur Theorie der endlichen Gruppen von birationalen Transformationen in der Ebene », Math. Ann. 48 (1896), p. 195-240. | JFM 30.0600.01 | MR 1510931